Jump to content
CrazyBoards.org

Recommended Posts

Im going to my pdoc tomorrow because I believe my Geodon is causing irritability/anger/rage. Im going to tell him I want off of it, and would like to have some info handy so I know what Im talking about.

Would Seroquel be a good drug for me? Im prone to anxiety and irritability (obviously) and wondered if this might be a better option than, say, Abilify. I was on Abilify once before, but I was also on Lexapro and Lamictal (on Lamictal now) so I don't know if the anxiety I hear people have on it was just something I didn't have, or was taken care of by the Lexapro. Any other APs that might be a good fit for someone with anxiety and anger issues? Just want to have some ammo when I get there. Thanks alot!

Link to comment
Share on other sites

Im going to my pdoc tomorrow because I believe my Geodon is causing irritability/anger/rage. Im going to tell him I want off of it, and would like to have some info handy so I know what Im talking about.

Would Seroquel be a good drug for me? Im prone to anxiety and irritability (obviously) and wondered if this might be a better option than, say, Abilify. I was on Abilify once before, but I was also on Lexapro and Lamictal (on Lamictal now) so I don't know if the anxiety I hear people have on it was just something I didn't have, or was taken care of by the Lexapro. Any other APs that might be a good fit for someone with anxiety and anger issues? Just want to have some ammo when I get there. Thanks alot!

I don't have first hand knowledge of Abilify. What I've heard about it is that it's activating rather than sedating, so I'm not sure what that does with anxiety or irritability. I know that the med is supposed to be an effective treatment for mania though.

I take Seroquel now, and it does wonders for my anxiety, agitation, and irritability. I feel so much calmer and focused after taking it, but for many people it really kicks their ass at first and they end up sleeping forevar!

Consider yourself warned. ;)

Link to comment
Share on other sites

I know that for me, abilify didn't increase anxiety. At first it was activating and took a little while to get used to but it helped irritability and helped depression noticeably. But it does seem to make a lot of people anxious and can be activating so it's a chance you're taking if you are trying to get rid of anxiety. On the other hand, it's made plenty of people tired too.

And yeah Seroquel might be one to try if you are looking to get rid of anxiety symptoms. Might want to check out this article.

Link to comment
Share on other sites

We are all different, in my case Abilify did not sedate me - but it also made me suicidal. So just fair warning with that stuff...

Edit: Forgot to talk about Seroquel: Seroquel while I was on it worked like a charm, but is a lot like a Benadryl (it has antihystamine (sp?) properites) in that it pretty much knocks you on your ass (or at least most people) after taking it. So I wouldn't expect it to cause anxiety issues unless you get some sort of weird para-reaction.

Link to comment
Share on other sites

Abilify made my mixed state worse rather than better and my anxiety levels were at an all time high. I dropped it like a rock and went back to seroquel. For me, I don't get that knocked out feeling as long as I'm taking 300mg or more (at 450mg now). I take it at night, and I sleep very well. It works throughout the day as well. Hope you figure it out.

Link to comment
Share on other sites

My pdoc didn't change my ap. He said he didn't want to put me on Seroquel because of the weight gain (Im already overweight and am finally losing some). So he just added Trileptal to calm me down. He said normally he would up the Geodon but since I believe its the Geodon causing my anger, he left it alone. Thanks for all your insight.

Link to comment
Share on other sites

I'd like to hear how this goes for you, witchywoman. I'm on Seroquel now, and I love it except for the weight gain. It has helped my depression and my anxiety. I'm not rid of either, but I am so much better than without Seroquel. Also on Cymbalta 90mg.

I am afraid to try Geodon or Abilify because of my acute anxiety, which is "quelled" by the Seroquel.

So, keep us posted on the Trileptal and Geodon and your anger/anxiety symptoms. ;)

Link to comment
Share on other sites

I have been on Seroquel and Abilify. I was on Seroquel and it made me severely depressed. I went inpatient and they put me on 15 mg. of Abilify and my depression went away totally in 2 days. Then, after a while, i started having a lot of anxiety. I went from 15mgto 7.5 to 5 to 7.5 to 10. (confused pdoc!) Apparently, it is tough to get hold of 10 mg. samples. I finally decided at my last pdoc appt. to tell her i wanted to go back to Seroquel. Well, that didn't work out so good. i became severely depressed again and had really bad RLS. I switched back to Abilify on my own and my depression went away in a day. I haven't had any anxiety and I haven't been hanging out under the covers all the time. Then I get a letter in the mail saying I have been approved for the PAP and I get Seroquel free for a year, plus the numerous samples I have, plus the full leftover bottle I have. That's a buttload of a very expensive med. and now I feel guilty and I'm almost out of Abilify!Also, I've lost almost 20 lbs. on Abilify. That's almost half of what i gained on seroquel. Which is why i went off seroquel in the first plac= depression. i really don't know where i'm going with this, except to give you a unique experience of the wonderful world of AP's!

Link to comment
Share on other sites

My pdoc didn't change my ap. He said he didn't want to put me on Seroquel because of the weight gain (Im already overweight and am finally losing some). So he just added Trileptal to calm me down. He said normally he would up the Geodon but since I believe its the Geodon causing my anger, he left it alone. Thanks for all your insight.

If that doesn't work, you could try lowering the Geodon without getting rid of it. According to my pdoc.. it's sedating at lower doses and activating at higher ones. You could be up too high for you.

Link to comment
Share on other sites

Archived

This topic is now archived and is closed to further replies.

×
×
  • Create New...